What are the mental symptoms of AIDS?
One of the most common mental health conditions that people living with HIV face is depression. Depression can range from mild to severe, and the symptoms of depression can affect your day-to-day life. Both HIV-related medical conditions and HIV medications can contribute to depression.
How does AIDS affect a person emotionally?
Some people with HIV experience emotional problems such as anxiety, depression, sleep disorders and nightmares, or mental problems such as foggy thinking, memory difficulties and loss of the ability to concentrate or focus.
Can AIDS cause depression?
Illness, stress and social problems often cause depression to develop. For example, the physical effects of HIV disease progression itself can trigger depression. Experiencing a number of significant losses in life in a short period of time can also trigger a depressive episode.
Can AIDS cause psychosis?
New-onset psychosis is a serious complication of HIV infection and develops more frequently in severely immunocompromised patients. The incidence of first psychotic episodes in patients who are HIV-positive is estimated to range from less than 1% to as high as 15%.
What actually causes depression?
Research suggests that depression doesn’t spring from simply having too much or too little of certain brain chemicals. Rather, there are many possible causes of depression, including faulty mood regulation by the brain, genetic vulnerability, stressful life events, medications, and medical problems.
What happens if you take depression pills and your not depressed?
There is new reason to be cautious about using popular antidepressants in people who are not really depressed. For the first time, research has shown that a widely used antidepressant may cause subtle changes in brain structure and function when taken by those who are not depressed.
Can Arvs cause brain damage?
This is because many drugs used to combat HIV cannot cross the protective layer called the blood-brain barrier and enter the brain, and even those that can may not completely control the virus in the brain. Antiretroviral drugs can also become toxic after long-term use and cause neurological side effects.